Ask a doctor

1st Time Botox Injections, 2 Week Later a Headache?

I had first time Botox injections 11 days ago (8 units in my forehead), yesterday and today my forehead feels tight and this morning I have a bit of a dull headache, nothing severe. Just want to make sure this is normal.  I'm not overly worried but as a Botox newbie I thought I'd ask. It actually feels like teeny tiny spasms in certain areas.  Am I imagining this? I slept on my stomach last night, could the pressure of sleeping on my face perhaps triggered something? Thanks for your help!

Doctor Answers (8)

Unlikely any correlation with botox

+2

Eight units of botox is not a lot for the forehead, Headaches are rare but tend to occur soon after the injections, rather than later. In fact botox is even used to treat headaches in some instances. 

South Bend Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Symptoms that start a week later after botox are possibly not related to botox

+1

It's unusual to develop such symptoms as you describe a week after Botox and your symptoms may be unrelated.

I wish you well but if you have problems see your doctor.

 

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. 

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Probably just a headache

+1

Remember Botox can be used to treat migraine headaches. That being said, it can also be a symptom after Botox injections, usually immediately after injection. This far out it is unlikely to be associated with the treatment.

Las Vegas Dermatologist
5.0 out of 5 stars 1 review

Botox and Headaches

+1

Rarely patients get a little headache shortly after a Botox treatment. In fact, we treat headache patients with Botox to help them get rid of their headaches. You had a very small dose of Botox and you are 11 days out.so it is doubtful it is the Botox. I would just relax and enjoy the benefits of your Botox.

Houston Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Botox and headaches

+1

Botox is well-known to cause headaches in a small percentage of people. The headache can start the same day or 1-2 weeks later. You had a relatively small dose injected into your forehead, but it could have been the cause of the headache...or not, depends if you're a headache prone person, or if there might have been other triggers etc. In many cases, Botox in fact will reduce the severity and frequency of headaches, so it can go either way. Dr. Benjamin Barankin, Toronto Dermatology Centre.

Toronto Dermatologic Surgeon
5.0 out of 5 stars 13 reviews

Nothing to Worry about

+1

Over the 15 years I've been providing Botox to my clients, I've had many complain of mild dull headaches during the firs few days after the injections. You, however, are 11 days after the injections and I therefore doubt that Botox is the cause. Certainly sleeping on your stomach should have nothing to do with this. I wouldn't worry about it, but if you need further reassurance, see your injector.

 

Andrew Campbell, M.D.

Facial Plastic Surgeon

Web reference: http://www.campbellplastics.com

Milwaukee Facial Plastic Surgeon
4.5 out of 5 stars 10 reviews

Headaches Following Cosmetic Use Of Neurotoxins Is Uncommon

+1

Headaches can occur following neurotoxin injections, but are relatively uncommon.
In the clinical trials performed with BOTOX Cosmetic the most frequently reported adverse events following injection of BOTOX were: headache, respiratory infection, flu syndrome, blepharoptosis (eyelid droop), and nausea. The incidence of headache occurred in <1% of these patients and was not different when compared to those who received a placebo injection.

Headaches following the administration of neurotoxins tend to occur sooner after the injection than the time frame you describe here. I have a few patients who have described headaches following their treatments; these headaches have ranged from a few hours to longer than one day, and have been mild.

I (and several of my patients) experience fewer muscular/tension headaches when I use a neurotoxin to treat my frown lines and keep those muscles relaxed. However, I don’t think this is a common side effect for most patients. Botox is also approved to treat migraine headaches, but these injection techniques are different than those used for cosmetic treatment of lines and wrinkles.

Your headache is likely unrelated to your Botox treatment. The tightness you describe in your forehead is the muscle relaxation, and the subsequent loss of that (feedback) sensation you have when you can move the muscle and raise your brows. Sleeping with your face down will not affect your Botox results.

Best wishes, Ken Dembny

Web reference: http://www.drdembny.com

Milwaukee Plastic Surgeon
5.0 out of 5 stars 15 reviews

Headache associated with Botox?

+1

It's very unlikely you have a headache from this minimal number of units and 11 days post injections. It's probably just a plain ol' headache and I wouldn't worry about it.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...